Wildfire, Western Ocean
- When
- April 7, 7:00 AM EST to 9:00 AM EST
- Where
- Western Ocean forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
A large brush fire that consumed three acres occurred during the morning of the 7th near the Greenwood Forest Fire Tower in Lacey Township in Ocean County. The fire was extinguished before causing any hazard to property.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A large brush fire that consumed three acres occurred during the morning of the 7th near the Greenwood Forest Fire Tower in Lacey Township in Ocean County. The fire was extinguished before causing any hazard to property. Dry conditions and unseasonably dry weather that combined with gusty northwest winds continued to help quickly spread any wildfires that occurred. The peak wind gusts on the 7th included 31 mph in Trenton (Mercer County) and 36 mph at the Atlantic City International Airport. Other smaller wildfires also occurred in Monmouth and Somerset Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 7, 4:08 AM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 AM EDT SAT APR 7 2012
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN TO OUR WEST THROUGH THE MID-WEEK PERIOD
AS AN AREA OF LOW PRESSURE OVER THE WESTERN ATLANTIC SLIDES
WESTWARD ACROSS NEW ENGLAND BY SUNDAY NIGHT, STALLS OVER THE THE
NORTHEAST, AND THEN GRADUALLY BEGINS TO LIFT AWAY LATE IN THE
WEEK. SEVERAL WEAK BOUNDARIES CAN BE EXPECTED OVER THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LARGE AREA OF HIGH PRESSURE WAS ANCHORED TO OUR WEST AND HAS
BEEN RESPONSIBLE FOR THE DRY AND PLEASANT WX. THESE CONDS ARE
EXPECTED TO CONTINUE TODAY. A GUSTY NW WIND WILL DEVELOP THIS AFTN
ONCE AGAIN. TEMPERATURES EARLY THIS MORNING RANGED FROM THE LOW
30S TO THE LOW 40S AND WITH A CLEAR SKY AND LIGHT WIND, TEMPS WERE
EXPECTED TO CONTINUE TO FALL. HOWEVER, IN MANY AREAS THEY REMAIN A
FEW DEGREES WARMER THAN LAST NIGHT. FOR NOW, WILL LEAVE THE FREEZE
WARNING AS IS, BUT WILL REASSESS FOR ANY LATER UPDATES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
A CLEAR SKY WITH DRY WX ONCE AGAIN TONIGHT AND GRADUALLY
DECREASING WIND. THE AREA OF HIGH PRESSURE WILL BE SQUEEZED
BETWEEN A LARGE LOW MOVING INTO THE CANADIAN MARITIMES AND ANOTHER
LOW AND WK CDFNT MOVG INTO THE OH VLY, BUT THIS STILL MEANS NO
SENSIBLE WX FOR US. WITH WIND FORECAST TO STAY UP A BIT, IT SHOULD
PRECLUDE ANY WIDESPREAD FROST OR FREEZE ISSUES.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY GENERALLY SHOULD BE DRY, BREEZY AND A BIT MILDER AHEAD OF
THE FIRST BOUNDARY THAT WILL ROTATE AROUND THE WOBBLING LOW
PRESSURE SYSTEM NORTHEAST OF US. THERE IS A LITTLE BIT OF MID AND
UPPER LEVEL SUPPORT FOR SOME SHOWER ACTIVITY NORTH ON SUNDAY
NIGHT, BUT THE PATTERN IS NOT CONDUCIVE TO A LOT OF AVAILABLE
MOISTURE AND WE ONLY CARRY SLIGHT CHANCE POPS.
AFTER THAT, WE DEAL WITH SEVERAL WEAK BOUNDARIES THAT ROTATE
THROUGH INTO MID-WEEK. THE ONE THAT COMES THROUGH AROUND MONDAY
NIGHT MAY HAVE BETTER MID AND UPPER LEVEL SUPPORT SOUTH THAN
NORTH, AND THE ONE THAT COMES THROUGH WEDNESDAY MAY BE A BIT MORE
ROBUST THAN THE OTHERS, BUT WE ONLY ARE CARRYING LOW CHANCE POPS
WITH ANY OF THESE FEATURES. SOUNDINGS SUGGEST SOME SNOW SHOWER
ACTIVITY IS POSSIBLE OVER THE FAR NORTHWEST MONDAY NIGHT AND
TUESDAY NIGHT. WINDS MAY RELAX FROM TIME TO TIME, BUT THE PERIOD
GENERALLY IS GOING TO BE A BREEZY ONE. THE SUCCESSIVE BOUNDARIES
WILL CAUSE THE TEMPERATURES TO SETTLE FROM ABOVE NORMAL EARLY IN
THE PERIOD TO NEAR OR SLIGHTLY BELOW NORMAL AFTERWARD.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDS ARE EXPECTED THRU THE TAF PD AND BEYOND AS OUR SPATE OF
EXCELLENT FLYING WX CONTINUES. A LARGE AREA OF HIGH PRESSURE
REMAINS PARKED TO OUR WEST AND A NW FLOW WILL RESULT. THE WIND WILL
INCREASE DURG THE LATE MORNING AND EARLY AFTN AND COULD GUST AS HIGH
AS 25-30 KT. AFTER SUNSET, THE GUSTINESS WILL DECREASE, BUT THE
WIND SHOULD STILL STAY AOA 10 KT IN MANY AREAS UNTIL AT LEAST
MIDNIGHT. OTHERWISE, THERE WILL HARDLY BE A CLOUD IN THE SKY.
OUTLOOK...
VFR CONDITIONS ARE FORECAST THROUGH THE OUTLOOK PERIOD UNDER
PERSISTENT BREEZINESS WITH A WESTERLY COMPONENT TO THE FLOW. THE
CHANCES OF SHOWER ACTIVITY ARE MINIMAL, AND ANY SHOWERS LIKELY
WOULD ONLY CAUSE TEMPORARY DETERIORATION IN CONDITIONS.
&&
.MARINE...
HIGH PRESSURE REMAINS TO THE WEST OF THE REGION AND A NWLY FLOW HAS
DEVELOPED AND IS EXPECTED TO BECOME INCREASINGLY GUST BY LATE MORNING
AND THRU THE AFTN HOURS. AS A RESULT THE SCA WILL REMAIN IN PLACE
AS PREV ISSUED. THE WIND SHOULD SUBSIDE THIS EVENING AND THEN
REMAIN BELOW SCA CRITERIA THRU THE REMAINDER OF THE SHORT TERM PD.
OUTLOOK...
WITH LOW PRESSURE REMAINING ACROSS NEW ENGLAND FOR MUCH OF THE
OUTLOOK PERIOD, THE PRESSURE GRADIENT WILL REMAIN MODERATE THROUGH
WEDNESDAY. THEREFORE, IT IS POSSIBLE FOR CONDITIONS TO APPROACH OR
EXCEED ADVISORY LEVELS, ESPECIALLY SUNDAY THROUGH TUESDAY WHEN THE
GRADIENT WILL BE THE GREATEST. THERE IS A SMALL CHANCE OF GALES
CENTERED AROUND MONDAY, BUT FOR NOW WE THINK A MARINE LAYER WILL
COMBAT SIGNIFICANT MIXING OF FAIRLY ROBUST WINDS ALOFT.
&&
.FIRE WEATHER...
WE EXPECT SOME SUSTAINED WINDS TO 20 MPH OVER THE ENTIRE AREA
TODAY WITH GUSTS APPROACHING 30 MPH, AND THAT COMBINED WITH THE
LOW RH VALUES AND DRY FINE FUELS HAS LED US TO MAINTAIN THE RED
FLAG WARNING OVER NEW JERSEY AND EASTERN PENNSYLVANIA AND UPGRADE
THE FIRE WEATHER WATCH TO A RED FLAG WARNING OVER DELAWARE AND THE
NORTHERN MARYLAND EASTERN SHORE.
SUNDAY AFTERNOON LOOKS LIKE A FAIR BET TO BE A SLIGHTLY MILDER
VERSION OF TODAY IF THE NAM AND THE ECMWF ARE TO BE BELIEVED, AND
SO WE HAVE ISSUED A FIRE WEATHER WATCH FOR OUR ENTIRE AREA FOR
THEN. TRUTH BE TOLD, MONDAY LOOKS LIKE ANOTHER DAY THAT WARRANTS
ENHANCED FIRE WEATHER CONCERNS. THAT HAS BEEN MENTIONED IN THE
HWO.
&&
.TIDES/COASTAL FLOODING...
WE LIKELY WILL SEE AREAS OF MINOR TIDAL FLOODING THIS EVENING ALONG
THE ATLANTIC COAST AND LOWER DELAWARE BAY. THE OFS TAKE SOME OF OUR
REFERENCE GAUGES TO THE MINOR LEVEL. HOWEVER, THE WIND IS EXPECTED
TO BECOME MORE NW TODAY AND THEREFORE MORE OFFSHORE, WHICH COULD
HELP NEGATE ANY ISSUES. BUT WE ARE ONLY ONE DAY OFF THE FULL MOON
AND ASTRONOMICAL TIDES REMAIN HIGH.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR PAZ054-055-060>062-067>071.
FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR PAZ060>062-
067>069.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR PAZ054-055-060>062-067>071.
NJ...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR NJZ001-007>010-012>027.
FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR NJZ007>010-015-
020>022-027.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NJZ001-007>010-012>027.
DE...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR DEZ001>004.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR DEZ001>004.
MD...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR MDZ008-012-015-019-020.
FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR MDZ008.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ430-
431-450>455.
&&
SYNOPSIS...DELISI/GORSE/ROBERTSON
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...DELISI
AVIATION...NIERENBERG/DELISI
MARINE...NIERENBERG/ROBERTSON/DELISI
FIRE WEATHER...DELISI
TIDES/COASTAL FLOODING...NIERENBERGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 423 AM EDT SAT APR 7 2012 DEZ001-002-MDZ012-015-019-020-NJZ001-016>019-PAZ054-055-070-071- 080900- NEW CASTLE-KENT-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-DELAWARE- PHILADELPHIA- 423 AM EDT SAT APR 7 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. ABSENT SIGNIFICANT SHOWER ACTIVITY, ENHANCED FIRE WEATHER CONDITIONS ARE QUITE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-NJZ007>010-015-021-PAZ060>062-067>069-080900- CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CUMBERLAND-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 423 AM EDT SAT APR 7 2012 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. RED FLAG WARNING. AREAS OF FREEZING OR NEAR FREEZING TEMPERATURES ARE POSSIBLE AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. ABSENT SIGNIFICANT SHOWER ACTIVITY, ENHANCED FIRE WEATHER CONDITIONS ARE QUITE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ020-022-027-080900- OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON- 423 AM EDT SAT APR 7 2012 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. RED FLAG WARNING. MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE LATE THIS EVENING. AREAS OF FREEZING OR NEAR FREEZING TEMPERATURES ARE POSSIBLE AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. ABSENT SIGNIFICANT SHOWER ACTIVITY, ENHANCED FIRE WEATHER CONDITIONS ARE QUITE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ012>014-023>026-080900- INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 423 AM EDT SAT APR 7 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH TIDE LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. ABSENT SIGNIFICANT SHOWER ACTIVITY, ENHANCED FIRE WEATHER CONDITIONS ARE QUITE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-080900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 423 AM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378796, 379675, 379676.